Alert archive / Washington / Flood Watches in 2021

Flood Watch 1, NWS Seattle, WA

January 1, 202114 counties in Washington

NWS Seattle, WA issued this flood watch at Jan 1, 2021, 11:58 AM PST for 14 counties in Washington. It took effect at Jan 2, 2021, 10:00 AM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2021, 11:58 AM PST (19:58 UTC)
In effect from
Jan 2, 2021, 10:00 AM PST
Expired
Jan 3, 2021, 1:36 PM PST
In force
28 hr
Issued by
NWS Seattle, WA
Flood severity
None

Counties Clallam County, WA, Grays Harbor County, WA, Island County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, San Juan County, WA, Skagit County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2021-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2021-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 701 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
701 m²/s²
0-3 km storm-relative helicity
906 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

224 
WGUS66 KSEW 011958
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Seattle WA
1158 AM PST Fri Jan 1 2021

WAC009-027-029-031-033-035-041-045-053-055-057-061-067-073-020900-
/O.NEW.KSEW.FA.A.0001.210102T1800Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Island-Jefferson-King-Kitsap-Lewis-Mason-Pierce-
San Juan-Skagit-Snohomish-Thurston-Whatcom-
Including the cities of Chehalis, Fords Prairie, Hoquiam, Bremerton, 
Friday Harbor, Port Townsend, Anacortes, Everett, Freeland, Langley, 
Marysville, Tumwater, Lacey, Mount Vernon, Lynnwood, Silverdale, 
Edmonds, Bellingham, Shelton, Sedro-Woolley, Sequim, Olympia, 
Seattle, Burlington, Tacoma, and Aberdeen
1158 AM PST Fri Jan 1 2021

...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SUNDAY 
NIGHT...

The National Weather Service in Seattle has issued a

* Flood Watch for portions of northwest Washington and west central 
  Washington, including the following areas, in northwest 
  Washington, Clallam, Grays Harbor, Island, Jefferson, Kitsap, 
  Mason, San Juan, Skagit and Whatcom. In west central Washington, 
  King, Lewis, Pierce, Snohomish and Thurston.

* From Saturday morning through late Sunday night

* Heavy rainfall is expected Saturday into Sunday, quickly following 
  the initial round of moderate rain tonight. Total rain amounts of 1 
  to 3 inches for the lowlands and 4 to 8 inches in the mountains are 
  expected through the weekend. Snow levels will rise to around 6000 
  feet, which may be a limiting factor in rises on area rivers.

* Widespread minor river flooding to some moderate flooding is 
  possible. In addition, high rainfall rates Saturday afternoon and 
  evening
  could also lead to localized urban and small stream flooding issues. 
  Soil moisture is also high, so this additional rain could cause some 
  landslides.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

MC
7 follow-up statements
420 
WGUS66 KSEW 020645
FFASEW

Flood Watch
National Weather Service Seattle WA
1045 PM PST Fri Jan 1 2021

WAC009-027-029-031-033-035-041-045-053-055-057-061-067-073-021900-
/O.CON.KSEW.FA.A.0001.210102T1800Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Island-Jefferson-King-Kitsap-Lewis-Mason-
Pierce-San Juan-Skagit-Snohomish-Thurston-Whatcom-
1045 PM PST Fri Jan 1 2021

...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM PST SATURDAY THROUGH
LATE SUNDAY NIGHT...

The Flood Watch continues for

* Portions of northwest Washington and west central Washington, 
  including the following counties, in northwest Washington, 
  Clallam, Grays Harbor, Island, Jefferson, Kitsap, Mason, San 
  Juan, Skagit, and Whatcom. In west central Washington, King, 
  Lewis, Pierce, Snohomish, and Thurston. 

* From 10 AM PST Saturday through late Sunday night

* Heavy rainfall is expected Saturday into Sunday. Total rain
  amounts of 1 to 3 inches for the lowlands and 4 to 8 inches in
  the mountains are expected by the end of the weekend. Snow
  levels will rise to around 6000 feet.
 
* Widespread minor with isolated moderate river flooding is
  possible. In addition, high rainfall rates Saturday afternoon
  and evening could also lead to localized urban and small stream
  flooding. For this reason San Juan and Island counties are 
  included in the watch. 

  Heavy rain combined with the already high soil moisture will
  also increase the landslide threat across the region this 
  weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

&&

$$

www.weather.gov/seattle
812 
WGUS66 KSEW 021853
FFASEW

Flood Watch
National Weather Service Seattle WA
1053 AM PST Sat Jan 2 2021

WAC009-027-029-031-033-035-041-045-053-055-057-061-067-073-030815-
/O.CON.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Island-Jefferson-King-Kitsap-Lewis-Mason-Pierce-
San Juan-Skagit-Snohomish-Thurston-Whatcom-
Including the cities of Chehalis, Fords Prairie, Hoquiam, Bremerton, 
Friday Harbor, Port Townsend, Anacortes, Everett, Freeland, Langley, 
Marysville, Tumwater, Lacey, Mount Vernon, Lynnwood, Silverdale, 
Edmonds, Bellingham, Shelton, Sedro-Woolley, Sequim, Olympia, 
Seattle, Burlington, Tacoma, and Aberdeen
1053 AM PST Sat Jan 2 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

The Flood Watch continues for

* Portions of northwest Washington and west central Washington, 
  including the following areas, in northwest Washington, Clallam, 
  Grays Harbor, Island, Jefferson, Kitsap, Mason, San Juan, Skagit 
  and Whatcom. In west central Washington, King, Lewis, Pierce, 
  Snohomish and Thurston.

* Through late Sunday night

* Heavy rainfall is expected today through Sunday. Total rainfall 
  amounts of 1 to 3 inches are expected across the lowlands, with 4 
  to 8 inches of rain in the mountains. Snow levels will rise to 
  near 6000 feet today, before lowering again on Sunday.

* Widespread minor river flooding, with isolated moderate flooding, 
  remains possible. Flooding continues on the Skokomish River. The 
  Stillaguamish, Snoqualmie, lower Chehalis, and Newaukum Rivers are 
  the most likely basins to see impacts at this point. Some flooding 
  is also possible on the Nooksack and Bogachiel Rivers.

* High rainfall rates this afternoon and evening could also lead to 
  localized urban and small stream flooding. Heavy rain combined 
  with the already high soil moisture will maintain an increased 
  landslide threat this weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

MC
559 
WGUS66 KSEW 022143
FFASEW

Flood Watch
National Weather Service Seattle WA
143 PM PST Sat Jan 2 2021

WAC009-027-029-031-033-035-041-045-053-055-057-061-067-073-031045-
/O.CON.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Island-Jefferson-King-Kitsap-Lewis-Mason-Pierce-
San Juan-Skagit-Snohomish-Thurston-Whatcom-
Including the cities of Chehalis, Fords Prairie, Hoquiam, Bremerton, 
Friday Harbor, Port Townsend, Anacortes, Everett, Freeland, Langley, 
Marysville, Tumwater, Lacey, Mount Vernon, Lynnwood, Silverdale, 
Edmonds, Bellingham, Shelton, Sedro-Woolley, Sequim, Olympia, 
Seattle, Burlington, Tacoma, and Aberdeen
143 PM PST Sat Jan 2 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

The Flood Watch continues for

* Portions of northwest Washington and west central Washington, 
  including the following areas, in northwest Washington, Clallam, 
  Grays Harbor, Island, Jefferson, Kitsap, Mason, San Juan, Skagit 
  and Whatcom. In west central Washington, King, Lewis, Pierce, 
  Snohomish and Thurston.

* Through late Sunday night

* Heavy rainfall is expected today through Sunday. Total rainfall 
  amounts of 1 to 3 inches are expected across the lowlands, with 4 
  to 8 inches of rain in the mountains. Snow levels have risen to 
  around 5000 feet today, before lowering again on Sunday.

* Widespread minor river flooding, with isolated moderate flooding, 
  remains possible. Flooding continues on the Skokomish River. The 
  Stillaguamish, Snoqualmie, lower Chehalis, and Newaukum Rivers are 
  the most likely basins to see impacts at this point. Some flooding 
  is also possible on the Nooksack and Bogachiel Rivers.

* High rainfall rates this afternoon and evening could also lead to 
  localized urban and small stream flooding. Heavy rain combined 
  with the already high soil moisture will maintain an increased 
  landslide threat this weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

MC
844 
WGUS66 KSEW 030931
FFASEW

Flood Watch
National Weather Service Seattle WA
131 AM PST Sun Jan 3 2021

WAC009-029-031-035-045-055-057-073-031045-
/O.CAN.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Island-Jefferson-Kitsap-Mason-San Juan-Skagit-Whatcom-
Including the cities of Bellingham, Sedro-Woolley, Freeland, 
Silverdale, Langley, Bremerton, Friday Harbor, Shelton, Burlington, 
Port Townsend, Mount Vernon, Sequim, and Anacortes
131 AM PST Sun Jan 3 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northwest Washington, including the 
following areas, Clallam, Island, Jefferson, Kitsap, Mason, San 
Juan, Skagit and Whatcom has been cancelled.

The Flood Watch is cancelled and has been replaced with river flood 
warnings for Clallam, Jefferson, and Mason counties. The threat for 
additional flooding across other counties has ended.

$$

WAC027-033-041-053-061-067-032245-
/O.CON.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grays Harbor-King-Lewis-Pierce-Snohomish-Thurston-
Including the cities of Olympia, Lynnwood, Tacoma, Chehalis, 
Everett, Fords Prairie, Hoquiam, Edmonds, Marysville, Tumwater, 
Seattle, Aberdeen, and Lacey
131 AM PST Sun Jan 3 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* Portions of northwest Washington and west central Washington, 
  including the following areas, in northwest Washington, Grays 
  Harbor. In west central Washington, King, Lewis, Pierce, Snohomish 
  and Thurston.

* Through late tonight

* Heavy rainfall on Saturday caused rapid rises on many area rivers. 
  Precipitation amounts ranged from 3 to 5 inches across the 
  Olympics and 2 to 4 inches across the Cascades.

* Additional rivers may reach minor flood stage over the next 24 
  hours. The Stillaguamish, Snoqualmie, Tolt, lower Chehalis, and 
  Newaukum Rivers are the most likely basins to see impacts at this 
  point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

CC
061 
WGUS66 KSEW 031303
FFASEW

Flood Watch
National Weather Service Seattle WA
503 AM PST Sun Jan 3 2021

WAC053-061-031415-
/O.CAN.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pierce-Snohomish-
Including the cities of Everett, Tacoma, Lynnwood, Marysville, and 
Edmonds
503 AM PST Sun Jan 3 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of west central Washington, including 
the following areas, Pierce and Snohomish has been cancelled.

The Flood Watch is cancelled. Heavy rainfall has ended and the 
threat of river flooding has ended.

$$

WAC027-033-041-067-040215-
/O.CON.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grays Harbor-King-Lewis-Thurston-
Including the cities of Olympia, Chehalis, Fords Prairie, Hoquiam, 
Tumwater, Seattle, Aberdeen, and Lacey
503 AM PST Sun Jan 3 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* Portions of northwest Washington and west central Washington, 
  including the following areas, in northwest Washington, Grays 
  Harbor. In west central Washington, King, Lewis and Thurston.

* Through late tonight

* Heavy rainfall on Saturday caused rapid rises on many area rivers. 
  Precipitation amounts ranged from 3 to 5 inches across the 
  Olympics and 2 to 4 inches across the Cascades.

* Additional rivers may reach minor flood stage over the next 24 
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

CC
791 
WGUS66 KSEW 031422
FFASEW

Flood Watch
National Weather Service Seattle WA
622 AM PST Sun Jan 3 2021

WAC027-041-067-031530-
/O.CAN.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grays Harbor-Lewis-Thurston-
Including the cities of Olympia, Chehalis, Fords Prairie, Hoquiam, 
Tumwater, Aberdeen, and Lacey
622 AM PST Sun Jan 3 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of northwest Washington and west 
central Washington, including the following areas, in northwest 
Washington, Grays Harbor. In west central Washington, Lewis and 
Thurston has been cancelled.

The Flood Watch is replaced with river flood warnings.

$$

WAC033-040330-
/O.CON.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
King-
Including the cities of Seattle
622 AM PST Sun Jan 3 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* A portion of west central Washington, including the following 
  area, King.

* Through late tonight

* Heavy rainfall on Saturday caused rapid rises on many area rivers. 
  Precipitation amounts across Cascades were 2 to 4 inches.

* The Snoqualmie River near Carnation may reach minor flood stage 
  later today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

CC
053 
WGUS66 KSEW 032136
FFASEW

Flood Watch
National Weather Service Seattle WA
136 PM PST Sun Jan 3 2021

WAC033-032245-
/O.CAN.KSEW.FA.A.0001.000000T0000Z-210104T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
King-
Including the cities of Seattle
136 PM PST Sun Jan 3 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of west central Washington, including 
the following area, King has been cancelled.

The rivers are cresting and will remain below flood stage. 

$$

33

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Jan 1, 8:47 AM PST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 1, 8:47 AM PST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
847 AM PST Fri Jan 1 2021

.SYNOPSIS...The first in a series of systems will continue to move
through the region today, bringing another dose of lowland rain,
light mountain snow, and gusty winds to the Western Washington.
Several systems will follow and move through the region through
the weekend and into next week for a continued active weather
pattern.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...The forecast is largely on
track this morning. The main highlights today will be gusty winds
along the coast and north interior - Wind Advisories are in
effect. The coast may also see some thunderstorms as a cold front
moves in. No planned updates this morning. 33

Previous discussion...The trailing cold front will then approach
the coast late this morning and move inland this afternoon and
evening. Isolated thunderstorms will be possible along the coastal
waters and for areas along the Pacific Coast this afternoon and
evening in the wake of the frontal system as precipitation becomes
more showery and instability increases. Moderate to heavy rain
will be possible across the lowlands at times today as the front
makes its way inland. Given current saturated soil conditions,
this will result in an increased risk of landslides across the
area today and through the weekend. Snow levels will then fall
back down to 3500-4000 feet across the area late tonight,
resulting in some snow accumulations for the Cascades and for
Stevens Pass, with guidance currently indicating anywhere from 4-6
inches. Snoqualmie will likely see rain through the night.

No real break expected for Western Washington as the second
system is slated to move through the region Saturday into Sunday.
With a plume of moisture being advected into the region, will
likely continue to see a slew of hazards for the region,
including: impactful mountain snow, the potential for urban
flooding and landslides, river flooding for the Skokomish River in
Mason County, strong, gusty winds, hazardous surf, and the
potential for coastal flooding. Details have been outlined below:

Snow: Snow levels will rise to 4000 to 5000 feet on Saturday and
will remain elevated through early Saturday night before falling
back down to 2000 to 3000 feet late Saturday night and into Sunday
morning. Expect snow levels to remain below Stevens Pass through
the majority of the day, though guidance does hint at levels
potentially rising above pass level for a brief time late
Saturday into early Sunday. Should this play out, it could result
in a period of rain, or rain/snow mix, which could cut overall
snow totals some. Nonetheless, between 12 and 18 inches of
accumulations will be possible in these locations. Snoqualmie Pass
will see rain through much of this period, with the potential for
accumulating snow late Saturday night into Sunday morning. General
accumulations of 4 to 6 inches can be expected once the rain has
transitioned to snow. Those with pass travel in mind will want to
keep an eye on the forecast and the WSDOT road conditions before
heading out.

Rain: With more moisture being advected into the region, can
expect another round of moderate to heavy rain for the lowlands.
In general, 1 to 2 inches of rain can be expected in the lowlands,
with isolated areas between 2 and 3 inches. Heaviest rain is still
expected Saturday afternoon through Saturday night with the
threat for urban flooding being highest in this time period. River
rises will also occur (further details below in the hydrology
section). Given saturated conditions across the region, the
threat for landslides will increase this weekend and remain
elevated possibly into next week as additional systems push
through.

Wind: Confidence continues to increase in widespread strong,
gusty winds developing Saturday morning and persisting through the
evening hours, with the strongest winds still expected Saturday
afternoon and evening. Widespread southerly sustained winds
generally in the 25 to 35 mph range can be expected with frequent
gusts as high as 50 mph. Areas along the Pacific Coast could see
35 to 45 mph winds, with gusts to 60 mph. Thus, a high wind watch
has been issued for the coast with the overnight forecast
package. Scattered power outages will be possible across the
region along with downed tree limbs.

High Surf/Coastal Flooding: Waves will increase to 20 to 24 feet
along the Pacific Coast Saturday and Sunday. Beach erosion will
be possible for coastal areas and large waves could carry debris
further up area beaches. The potential for coastal flooding also
increases this weekend as King Tides Saturday and Sunday increase
the potential for minor tidal overflow, mainly for areas along the
interior coastline from Bellingham to Olympia.

Current trends continue to indicate a the possibility of a brief
break in precipitation for most areas Sunday afternoon before the
next system in the series approaches late Sunday into early
Monday. Will need to continue to monitor how this trends in the
coming days.

.LONG TERM /MONDAY THROUGH THURSDAY/...The first week of 2021
looks to be an active one weather-wise, with ensembles indicating
general throughing across the Pacific Northwest through Wednesday.
The next system in the series looks to approach the area late
Sunday into early Monday, with another system slated to move
across Western Washington early Wednesday. Additional rounds of
lowland rain, mountain snow, and gusty winds will be possible with
these systems next week. In addition, the landslide threat and
the potential for urban flooding will remain elevated through
midweek as a result. Otherwise, current trends hint at the
potential for a break between systems on Thursday, however will
need to see how this continues to trend in the coming days. Stay
tuned. 14

&&

.AVIATION...Southwesterly flow aloft through today as an upper
trough moves through the area. MVFR cigs this morning through most
of today with IFR at times, especially this morning. VFR cigs
possible late this morning into early this afternoon with heavier
rain after 20-21z as a cold front moves through. MVFR/IFR tonight.
Lower visibilities possible during heavier rain. Stronger
south/southeast winds along the coast and northern areas today.
South winds of 8-14 knots with gusts of 25-30 knots for most
locations with the front. JD

KSEA...Mainly MVFR cigs this morning. VFR cigs possible at times
this morning into early afternoon with heavier rain arriving after
21z as a cold front moves through with MVFR cigs with the front.
Southeasterly winds will transition more southerly this afternoon at
10 to 15 knots with gusts to 25 possible. JD

&&

.MARINE...Active weather into next week as a series of strong
frontal systems move through the area. Gale force winds along the
coastal waters and inland waters from Admiralty Inlet northward
today. Small Craft Advisory winds elsewhere for the area. Another
stronger frontal system will follow on Saturday with gales for most
waters and potential storm force winds over the coastal waters. Seas
rising to 20 to 25 feet with this system.

Severe bar conditions at Grays Harbor Bar continuing for most of the
next week.

Confidence remains high that a very active period with additional
periods of gale force winds (or higher) affecting a large swath of
the area waters into much of next week along with the continuation
of rough coastal seas of 15 to 20 feet. JD/27

&&

.HYDROLOGY...The Skokomish River remains just above flood stage
early this morning and a flood warning remains in effect.

For the weekend system, there is the potential for more
widespread river flooding, urban and small stream flooding. A
Flood Potential Outlook has been issued and a landslide alert as
well.

Forecast precipitation amounts from early Friday morning through
midday Sunday are 1 to 3 inches in the lowlands, 3 to 7 inches in
the Cascades, and 5 to 10 inches in the Olympics. The snow levels
won't be super high and could be a limiting factor for storm
runoff and flooding, with snow levels rising modestly to 5000 to
7000 feet with short periods of time where they lower to 3000 to
4000 feet. Soil moisture in Western Washington is quite high, at
or above antecedent wetness indexes, such that the additional rain
will increase soil saturation and could cause some landslides.

33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 7 PM PST this evening for Admiralty Inlet
     Area-Central Coast-North Coast-San Juan County-Western
     Skagit County-Western Whatcom County.

     High Wind Watch from Saturday morning through Saturday evening
     for Central Coast-North Coast.

PZ...Small Craft Advisory until 4 AM PST Sunday for Grays Harbor Bar.

     Storm Watch from Saturday morning through late Saturday night
     for Coastal Waters From Cape Flattery To James Island 10 To
     60 Nm-Coastal Waters From Cape Flattery To James Island Out
     10 Nm-Coastal Waters From James Island To Point Grenville
     10 To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory from 6 PM this evening to 7 AM PST Saturday
     for Coastal Waters From Cape Flattery To James Island 10 To
     60 Nm-Coastal Waters From Cape Flattery To James Island Out
     10 Nm-Coastal Waters From James Island To Point Grenville
     10 To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Gale Warning until 6 PM PST this evening for Coastal Waters From
     Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
     From Cape Flattery To James Island Out 10 Nm-Coastal Waters
     From James Island To Point Grenville 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville Out 10 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Gale Watch from Saturday morning through Saturday evening for
     Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
     Fuca.

     Small Craft Advisory from 4 PM this afternoon to 10 AM PST
     Saturday for East Entrance U.S. Waters Strait Of Juan De
     Fuca-Northern Inland Waters Including The San Juan Islands.

     Gale Warning until 4 PM PST this afternoon for East Entrance
     U.S. Waters Strait Of Juan De Fuca-Northern Inland Waters
     Including The San Juan Islands.

     Gale Watch from Saturday morning through late Saturday night for
     Northern Inland Waters Including The San Juan Islands-Puget
     Sound and Hood Canal.

     Gale Watch from late tonight through Saturday afternoon for West
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 2 AM PST Saturday for West Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Gale Watch from Saturday afternoon through late Saturday night
     for Central U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 4 PM PST this afternoon for Central
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 3 PM this afternoon to 10 AM PST
     Saturday for Admiralty Inlet.

     Gale Warning until 3 PM PST this afternoon for Admiralty Inlet.

     Small Craft Advisory until 10 AM PST Saturday for Puget Sound
     and Hood Canal.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:44 AM PSTGale WatchSEW12 hr
Jan 1, 2:44 AM PSTSmall Craft AdvisorySEW24 hr
Jan 1, 2:44 AM PSTStorm WatchSEW12 hr
Jan 1, 2:46 AM PSTHigh Wind WatchSEW12 hr
Jan 1, 2:46 PM PSTGale WarningSEW30 hr
Jan 1, 2:49 PM PSTHigh Surf AdvisorySEW49 hr
Jan 1, 2:56 PM PSTHigh Wind WarningSEW27 hr
Jan 1, 2:56 PM PSTWind AdvisorySEWSan Juan28 hr

Nearby

Flood Watches in Washington, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.